Alert archive / Maine / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 17, NWS Gray, ME
NWS Gray, ME issued this severe thunderstorm warning at May 27, 2011, 8:56 PM EDT for 4 counties in Maine; Coos County, New Hampshire. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 27, 2011, 8:56 PM EDT (00:56 UTC)
- Expired
- May 27, 2011, 10:00 PM EDT
- In force
- 64 min
- Issued by
- NWS Gray, ME
- Area
- Storm-based polygon
Counties Androscoggin County, ME, Franklin County, ME, Oxford County, ME, Somerset County, ME, Coos County, NH
The radar
The Portland,ME radar (KGYX), 100 km from the middle of the area, began a volume at 00:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Gray, ME (KGYX), launched 00:00Z, 0.9 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 282 J/kg
- Mixed-layer CIN
- -269 J/kg
- Mixed-layer LCL
- 1257 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 201 m²/s²
- 0-3 km storm-relative helicity
- 213 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before this severe thunderstorm warning went out at May 27, 8:07 PM EDT, 49 minutes earlier.
Area forecast discussion, May 27, 8:07 PM EDT, 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAY ME 807 PM EDT FRI MAY 27 2011 .SYNOPSIS... A WEAK TROUGH WILL STALLING ALONG THE COAST TONIGHT. THE FRONT WILL PUSH BACK NORTH AS A WARM FRONT ON SATURDAY. HIGH PRESSURE WILL TRY TO BUILD IN SUNDAY FROM THE SOUTHEAST. A WEAK COLD FRONT WILL PUSH SOUTH TO THE GULF OF MAINE ON MONDAY. HIGH PRESSURE WILL DOMINATE TUESDAY. A COLD FRONT WILL SWEEP THROUGH NEW ENGLAND ON WEDNESDAY. && .NEAR TERM /UNTIL 6 AM SATURDAY MORNING/... UPDATED FORECAST TO EXPIRE SEVERE THUNDERSTORM WATCH. CONDITIONS WILL REMAIN FAVORABLE INTO THE EVENING FOR THUNDERSTORMS. AFTER MIDNIGHT CONVECTION WILL DIMINISH TO SHOWERS. ALONG THE COAST SOME OCEAN FOG MAY MAKE IT INTO THE COAST. BLENDED WITH MAV/MET GUID FOR TEMPS. && .SHORT TERM /6 AM SATURDAY MORNING THROUGH SATURDAY NIGHT/... LOW CLOUDS AND FOG WILL BURN OFF ALONG THE COAST...OTHERWISE A WARM MOIST SOUTHERLY FLOW WILL DEVELOP THROUGH THE DAY AND INTO SATURDAY NIGHT. SCATTERED SHOWERS AND AFTERNOON THUNDERSTORMS ARE POSSIBLE WELL INLAND AND IN THE MTNS CLOSER TO THE PROXIMITY OF WHERE A FRONTAL ZONE WILL BE SETTING UP ALONG OR JUST NORTH OF THE CANADIAN BORDER. BLEND OF MAV/MET TEMPS. POPS OFF QPF WERE USED. && .LONG TERM /SUNDAY THROUGH FRIDAY/... HIGH PRESSURE TO THE EAST WILL ALLOW A SOUTHERLY FLOW TO RETURN ON SUNDAY. SOUTHWEST FLOW ALOFT WILL BRING WARM TEMPERATURES TO THE AREA...PROVIDED MARINE CLOUD COVER STAYS AWAY. SHOWERS AND A FEW THUNDERSTORMS WILL BE POSSIBLE MAINLY UP TO THE NORTH NEAR A WEAK STATIONARY FRONT. THE FRONT MAKES BETTER PROGRESS TO THE SOUTHEAST ON MONDAY...WITH SHOWERS AND THUNDERSTORMS POSSIBLE ALONG THE FRONT THROUGH MOST OF THE FORECAST AREA ON MONDAY. AHEAD OF THE FRONT...TEMPERATURES WILL WARM SIGNIFICANTLY INTO THE MID TO UPPER 80S. THE FRONT WILL CLEAR THE COAST MONDAY NIGHT. DRIER AND COOLER CONDITIONS EXPECTED BEHIND THE FRONT FOR TUESDAY AS HIGH PRESSURE BUILDS OUT OF CANADA AND THROUGH NORTHERN NEW ENGLAND. RETURN SOUTHERLY FLOW BEGINS TUESDAY NIGHT AS THE NEXT FRONTAL SYSTEM APPROACHES FROM THE WEST. THIS FRONT WILL CROSS THE AREA ON WEDNESDAY...WITH SHOWERS AND THUNDERSTORMS POSSIBLE AS IT MOVES THROUGH. && .AVIATION /00Z SATURDAY THROUGH WEDNESDAY/... SHORT TERM...LATER TONIGHT FOG WILL ONCE AGAIN DEVELOP OFFSHORE AND MOVE INTO COASTAL AREAS REDUCING VSBY TO LIFR CONDITIONS ALONG COASTAL AREAS. ON SATURDAY CONDITIONS WILL IMPROVE TO VFR OVER INLAND AREAS WHILE ALONG THE IMMEDIATE COAST THE DAY WILL START AS IFR IN FOG/LOW CLOUDS BUT EVENTUALLY BECOME VFR BY AFTERNOON. SCATTERED SHOWERS WILL ONCE AGAIN OCCUR WELL INLAND BRIEFLY REDUCING VISIBILITY TO MVFR. LONG TERM...SOUTHERLY FLOW WILL KEEP A CHANCE FOR LOW CLOUDS AND FOG ALONG THE COAST THROUGH SUNDAY MORNING. OTHERWISE CONDITIONS WILL STAY PRIMARILY VFR. THERE WILL BE A CHANCE OF THUNDERSTORMS ON MONDAY AND WEDNESDAY. && .MARINE... SHORT TERM /THROUGH SATURDAY/... WITH THE TROPICAL LIGHT SOUTH FLOW THROUGH SATURDAY WINDS AND SEAS SHOULD REMAIN BELOW SCA CRITERIA...SOME SWELLS MAY REACH THE 5 FT THRESHOLD LATE SATURDAY INTO SATURDAY NIGHT. RESTRICTED VSBY IN FOG WILL CONTINUE TO BE A PROBLEM TONIGHT THOUGH SATURDAY NIGHT. LONG TERM... SOUTHERLY FLOW ON SUNDAY MAY BE STRONG ENOUGH TO KICK UP WAVES OF 5 TO 7 FT. OTHERWISE WINDS AND SEAS REMAIN LIGHT. && .FIRE WEATHER... FIRE DANGER WILL REMAIN LOW AS GREEN UP CONTINUES. HIGH HUMIDITY ALONG WITH SHOWERS AND THUNDERSTORMS EXPECTED THROUGH SATURDAY. && .GYX WATCHES/WARNINGS/ADVISORIES... ME...NONE. NH...NONE. MARINE...NONE. && NEAR TERM...STJEAN
Hazardous weather outlook, May 27, 2:24 PM EDT, 6 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAY ME 224 PM EDT FRI MAY 27 2011 MEZ007>009-012>014-018>028-NHZ001>010-013-014-281830- NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-SOUTHERN OXFORD- SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK- INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO- COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX-COASTAL WALDO- NORTHERN COOS-SOUTHERN COOS-NORTHERN GRAFTON-NORTHERN CARROLL- SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN-MERRIMACK-BELKNAP- STRAFFORD-INTERIOR ROCKINGHAM-COASTAL ROCKINGHAM- 224 PM EDT FRI MAY 27 2011 ...SEVERE THUNDERSTORM WATCH 389 IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE...CENTRAL NEW HAMPSHIRE...NORTHERN NEW HAMPSHIRE AND SOUTHEASTERN NEW HAMPSHIRE. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO CALL OR RADIO IN SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ANZ150>154-281830- STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY- PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-CASCO BAY- CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM- 224 PM EDT FRI MAY 27 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CASCO BAY...PENOBSCOT BAY...THE COASTAL WATERS FROM CAPE ELIZABETH ME TO MERRIMACK RIVER MA...THE COASTAL WATERS FROM PORT CLYDE ME TO CAPE ELIZABETH ME AND THE COASTAL WATERS FROM STONINGTON ME TO PORT CLYDE ME. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO CALL OR RADIO IN SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, May 27, 7:25 PM EDT, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
725 PM EDT FRI MAY 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM HAIL GROVETON 44.60N 71.52W
05/27/2011 E1.50 INCH COOS NH PUBLIC
JUST UNDER GOLF BALL SIZE. TIME ESTIMATED
&&
EVENT NUMBER GYX1100038
KIMBLELocal storm report, May 27, 7:50 PM EDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
750 PM EDT FRI MAY 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM HAIL GROVETON 44.60N 71.52W
05/27/2011 E1.00 INCH COOS NH PUBLIC
MULTIPLE REPORTS OF 1 INCH HAIL IN GROVETON
&&
EVENT NUMBER GYX1100039
DSLocal storm report, May 27, 7:52 PM EDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
752 PM EDT FRI MAY 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0702 PM HAIL LANCASTER 44.49N 71.57W
05/27/2011 E0.88 INCH COOS NH PUBLIC
NICKEL SIZED HAIL IN LANCASTER.
&&
EVENT NUMBER GYX1100040
DSLocal storm report, May 27, 8:19 PM EDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
819 PM EDT FRI MAY 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 PM HAIL GORHAM 44.39N 71.17W
05/27/2011 E0.50 INCH COOS NH PUBLIC
MARBLE SIZED HAIL IN GORHAM.
&&
EVENT NUMBER GYX1100041
DSLocal storm report, May 27, 8:20 PM EDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
820 PM EDT FRI MAY 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM HAIL RANGELEY 44.97N 70.64W
05/27/2011 E0.70 INCH FRANKLIN ME PARK SERVICE
DIME SIZED HAIL AT RANGELEY LAKE STATE PARK
&&
EVENT NUMBER GYX1100042
MPKLocal storm report, May 27, 8:30 PM EDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
830 PM EDT FRI MAY 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0805 PM HAIL MIDDLE DAM 44.78N 70.92W
05/27/2011 E0.88 INCH OXFORD ME PUBLIC
&&
EVENT NUMBER GYX1100043
MPKThe office that day
Everything else NWS Gray, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 27, 8:14 PM EDT | Severe Thunderstorm Warning | GYX | Franklin, Oxford | 46 min |
| May 27, 8:55 PM EDT | Areal Flood Warning | GYX | Franklin, Oxford, Somerset | 4 hr |
| May 27, 9:37 PM EDT | Severe Thunderstorm Warning | GYX | Franklin, Oxford, Somerset | 53 min |
| May 28, 12:00 PM EDT | River Flood Warning | GYX | Somerset | 48 hr |
| May 28, 3:34 AM EDT | Special Weather Statement | GYX | Sullivan | 56 min |
| May 28, 4:06 AM EDT | Special Weather Statement | GYX | Coos, Grafton | 54 min |
| May 28, 4:44 AM EDT | River Flood Warning | GYX | Coos | 5 days |
Nearby
Severe Thunderstorm Warnings in Maine, 2011Severe Thunderstorm Warnings in New Hampshire, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.